Follow
Share

I'm nervous but running out of choices. She has been agitated and refusing to settle.

This question has been closed for answers. Ask a New Question.
Thank you, I will update.
Helpful Answer (0)
Report

There are other threads on this forum about Seroquel. For some it is a godsend. For others it is either neutral or makes symptoms worse. You won't know unless you try it how it will work for your loved one.

My husband took it once a day, immediately before going to bed. In fact, he had to be in his pajamas and in the bedroom before I'd give it to him. It enabled him to sleep through the night. After he was at a therapeutic dose (for him, 100 mg) he stayed at that level for 9 years. When he went on hospice we discontinued it but then added it back, because with out it he had hallucinations.

So for us it was wonderful and allowed me to keep my husband at home. But I know that everyone does not have this kind of success. As far as I know, there is no permanent problem with side effects -- if your have them, they go away when you stop.

My advice would be to work with a doctor experienced in dealing with dementia, start at a small dose and increase slowly, and only introduce ONE new medication at a time.

Good luck! And if you try this, let us know your experience with it.
Helpful Answer (2)
Report

I can handle her during the day but at night it is getting rough. I'm afraid she could try and get up and fall of that it could make her hallucinations worse. I have really been trying to avoid using it, her moods are so not consistent you never know how the night is going to go she could sleep 12 hours or be awake angry about something like not being able to drive or live alone among other things.
Helpful Answer (0)
Report

Yes, my dad was very agitated and hostile and the doctor put him on Seraquel. He has been much less agitated and even seems content. I recommend it.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.